MAUDE Adverse Event Report: Stryker GmbH AxSOS 3 Drill Bit Locking, short, D3.1 x 216mm; Instrument, surgical, orthopedic, AC-powered motor and accessory/attachment

Stryker GmbH AxSOS 3 Drill Bit Locking, short, D3.1 x 216mm; Instrument, surgical, orthopedic, AC-powered motor and accessory/attachment
Catalog Number 705031S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
The customer reported the following: "the 3.1-mm drill bit gets stuck in the socket during drilling for no apparent reason.Drill bit replacement: a new drill bit is used but breaks off inside the patient.Unable to remove it: it remains in the leg bone.No clinical consequences at this time.".

Brand Name
AxSOS 3 Drill Bit Locking, short, D3.1 x 216mm
Common Device Name
Instrument, surgical, orthopedic, AC-powered motor and accessory/attachment
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25217661
Report Number0008031020-2026-00675
Device Sequence Number15970960
Product Code HWE
UDI-Device Identifier07613327083330
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number705031S
Device Lot Number5475AA
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/30/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer09/02/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown